Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

On diabetic and high bp treatment. Blood test showed high serum creatinine level. Any advice?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I am on diabetic and high bp treatment. Recently in my blood examination, it was found that my serum creatinine level has gone up to the level of 2.1. I am taking following medicines.
1. glymer 2mg twice daily
2. glycephase 500 twice daily
3. amlodipine 5mg twice daily
4. telma h 40 once daily
5. telma 40 once daily
6. ecosprin 75 once daily
7. storwas 10 once daily
Presently,for approximately about past one month, my BP and blood-sugar levels are under control, My ultrasound wrt my kidney and prostrate is also normal, please advice me, at my email ID as YYYY@YYYY
Posted Sun, 4 Nov 2012 in Diabetes
Answered by Dr. Rakhi Tayal 8 hours later
Thanks for posting your query.
Creatinine is normally a breakdown product of the muscle. In muscle energy is stored as creatinine phosphate and this is broken down whenever muscle needs energy. The production of creatine is dependent on muscle mass; therefore, baseline creatine and creatinine levels are higher in larger, more muscular people than in smaller people or those without much muscle.
The levels of creatinine are mildly raised in your case and these may be due to taking cholesterol lowering agents like Storvas-10. It increases the muscle breakdown.
You need to consult your physician to change the lipid lowering agent and monitor serum creatinine levels and HbA1c levels to see the diabetes control and change in trends.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: On diabetic and high bp treatment. Blood test showed high serum creatinine level. Any advice? 8 hours later
Dear Dr.
Thank you very much for your reply. Please tell me , do I need to consult any Nephrologist. And secondly on 10th October 2010,
1. my total urine protein was found to be 851mg for 24 hrs. with a total urine volume of 2300ml.
2. My Blood Urea Nitrogen was found to be 21.5 mg% and creatinine level was 2.0 mg%.
3. My fasting Plasma Glucose is 77 mg%
4. My post Prandial Plasma Glucose is 107 mg%
5. My Serum Total Cholestrol is125 mg%
6. My HDL cholestrol (Direct ) is 31 mg %
7 My LDL Cholestrol is 69 mg%
8. My serm Triglyceride is 125 mg%
With Regards
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for writing again.
You need to consult a general physician and if necessary a neurologist.
The reports you have mentioned show that your blood glucose levels and total cholesterol is well under control.
The raised creatinine levels are likely to come back to normal once the lipid lowering agent is changed.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: On diabetic and high bp treatment. Blood test showed high serum creatinine level. Any advice? 2 hours later
Dear Dr.
Please advice me that, do I have to take it seriously, that my creatinine level is on the higher side. What are the precautions I have to take . Weather my 24 hrs. urine-protein level is OK. You are advising me to consult a neurologist or do you mean a nephrologist.
With Regards
Answered by Dr. Rakhi Tayal 6 hours later
Your protein excretion is definitely high and indicates a renal problem.
You need to consult a nephrologist (sorry for the mistake) for proper guidance and treatment.
These values do need an attention and should not be ignored.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor